Kentucky, 2017

Tornado and Hail in Kentucky, March 27, 2017

March 27, 2017 · NWS LMK · 41 events in 22 counties and zones

A strong area of low pressure tracked across the lower Ohio Valley during the afternoon and evening hours on March 27. Combined with warm and unstable air, scattered severe storms developed across central Kentucky.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$522,000
Crop damage
None recorded
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A strong area of low pressure tracked across the lower Ohio Valley during the afternoon and evening hours on March 27. Combined with warm and unstable air, scattered severe storms developed across central Kentucky. An organized line of convection brought sporadic damaging winds and large hail to portions of central Kentucky. There was also one brief tornado in Center, Kentucky in Metcalfe County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Mar 27, 11:44 AM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Mar 27, 11:44 AM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
144 PM EDT Mon Mar 27 2017

.Forecast Update...
Issued at 135 PM EDT Mon Mar 27 2017

Currently south central KY is destabilizing as forecast with SB CAPE
values ranging from 500-1500 j/kg.  Expect the instability axis to
continue to spread northeast through the afternoon hours.  The warm
front was draped across north central KY as of 130 pm edt.  Hi-res
models still indicate initial discrete cells developing in the 2-4
pm edt/1-3pm cdt time frame over south central KY near the Bowling
Green area and then moving NE through central KY.  Will need to
watch this area as leading cellular convection will pose a large
hail/isld tornado threat as well as damaging winds.  The main line
of convection following these discrete cells looks to cross our
region between 5pm-midnight.  Expect mainly a damaging wind threat
with the line of storms but small hail and a brief spin-up will be
possible as well.

Updated hourly grids and products to reflect the latest forecast
thinking.

Issued at 1025 AM EDT Mon Mar 27 2017

Updated the forecast to adjust POPs and t-storm chances.  The area
of showers/storms associated with a warm front will continue to move
northeast this morning with the front.  A few t-storms this morning
have had pea size hail and that possibility will continue with this
first batch of convection.

As we get into the afternoon hours, the threat for severe weather
will increase.  Moisture/temps will rise south of the warm front
especially over central KY and destabilization is expected.  The
amount of destabilization from early-mid afternoon is a bit
uncertain given morning convection and some cloud cover, however,
still think that at least 1000-1500 j/kg of CAPE is achievable over
most of the area...up to 2000 j/kg in south central KY.  So with
this instability and given 30-40 kt deep layer shear, severe storms
are certainly possible with the best timing between roughly mid
afternoon through midnight.  Based on the latest guidance, storms
could start a bit early in the 2-4pm time frame west of I-65.
However, the main threat for most areas still looks to be 5pm-
midnight.

Severe Wx Threats remain the same.  Damaging winds is primary. Large
hail and an isld tornado are possible as well.  Will need to watch
left over boundaries from this morning's convection and the actual
warm front position as they may provide a focus for any isld spin
ups and enhancements of storms in general.

Issued at 700 AM EDT Mon Mar 27 2017

Warm advection band of showers and thunderstorms currently lifting
quickly northeast into western KY oriented NW to SE. This activity
is on the nose of the 850 mb LLJ/strongest moisture transport.
Nudged precip/thunder arrival an hour or two earlier in the grids to
account for faster motion.

These showers and storms will likely push into the western CWA
around 12-13z. Severe weather is not likely with morning convection,
but brief heavy rainfall, gusty winds, and lightning are possible.

&&

.Short Term...(This evening through Tuesday night)
Issued at 245 AM EDT Mon Mar 27 2017

...Strong to Severe Storms Likely This Afternoon and Evening...

Today's mid-level feature of interest can be seen spinning in
eastern Kansas on WV imagery early this morning. This progressive
wave is forecast to eject due east across the OH Valley today into
tonight. Meanwhile, in the low levels, a surface low was analyzed
over eastern Oklahoma early this morning, with a subtle surface
boundary extending eastward into the TN Valley. Over NW Arkansas by
12z, the surface low is forecast to move northeast to southern IN by
late tonight. As this occurs, moisture return gradually ramps up in
the warm sector of the system. Surface dewpoints are forecast to
rise into the mid to upper 50s,  with 60 dewpoints possible in the
SW forecast area.

The atmosphere begins to destabilize by mid to late morning. Most
areas will stay dry through 15z. Latest hi-res models do suggest
isolated to scattered warm advection showers/storms moving into the
forecast area after 14-15z. Plenty of cloud cover throughout the day
will also help to suppress surface heating a bit. The latest RAP/GFS
soundings suggest MLCAPE values in the 500-1000 J/kg range, with the
higher values further to the south and west. This aligns well with
SPC's Day 1 Outlook, which features a Slight Risk for central
KY/southern IN and an Enhanced Risk across western KY/TN.

Deep layer shear is also sufficient for sustaining organized
convection, with 0-6 km values of 35-40 kts. Most likely storm modes
are multicells and linear segments. Some bowing linear segments will
be possible, and the main severe hazard is damaging winds. However,
given the proximity of the surface low as it tracks roughly along
the Ohio River this evening, there is some potential for an isolated
tornado or two to spin up. RAP soundings show some backing of the
surface flow this evening, with effective SRH maxing out near 200-
250 m2/s2.

As far as timing, severe weather looks possible mainly from 5 pm -
midnight EDT. Low pressure moves east of the area by 12z Tue, and
some showers could linger into Tuesday morning east of I-65. Highs
will reach the low to mid 70s this afternoon, with lows in the mid
to upper 50s tonight. Tuesday will be cooler, but still a bit warmer
than normal, with highs in the mid 60s to around 70 degrees.

.Long Term...(Wednesday through Monday)
Issued at 415 AM EDT Sun Mar 26 2017

The middle portion of the week will feature quiet weather, with a
dry forecast Tuesday evening through Wednesday evening. This is our
next brief window of upper level ridging before the next low
pressure system cycles through in this active flow pattern. Highs in
the mid 60s to low 70s Wednesday will warm into upper 60s to mid 70s
for Thursday.

Rain chances ramp up on Thursday as a deep upper trough approaches
the region, maxing out Thursday night into Friday morning. There is
at least a slight chance for storms during this period as well.
Decent agreement between 27.00z GFS/ECMWF on the cold front clearing
the forecast area Friday afternoon. Highs on Friday should be in the
mid to upper 60s, with cooler air filtering in behind the front.
Lows will drop into the 40s Saturday morning. Saturday is the
coolest day over the next week, with highs in the low to mid 60s.
Timing the next potential for precip is quite uncertain, but looks
to arrive by late Sunday or Monday. Sunday could end up dry, with
highs in the mid to upper 60s.

&&

.Aviation...(18Z TAF Issuance)
Issued at 131 PM EDT Mon Mar 27 2017

Main threat for this afternoon and early evening is the threat of
thunderstorms, some of which could be strong to severe. A warm and
moist airmass is moving into the region ahead of a surface low
moving into the mid Mississippi River Valley. Showers and storms are
already ongoing across SE Missouri/W Tennessee/N Mississippi and
will quickly move into our area this afternoon.

BWG will see the first round of storms as early as 2 PM CDT, with
the best threat lasting until 8 PM CDT. Lightning, brief heavy rain,
gusty winds, and hail are the main threats. Expect reduced
visibilities and ceilings at times.

SDF/LEX timing for the biggest threat should occur between 5 PM and
10 PM EDT. Lightning, brief heavy rain, and gusty winds are the main
threats. Expect reduced visibilities and ceilings at times.

Main storm threat diminishes around the latter part of the timing
windows mentioned above, however may be followed by shower activity
into the overnight. A return to dry conditions should return shortly
after midnight as a weak cold front swings through and winds veer
to the SW and W. Concerned about some low ceilings as we move toward
dawn on Tuesday and will advertise fuel-alternate prevailing. Can't
rule out IFR toward dawn but will hold off mention until confidence
is higher.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Update...AMS/EBW
Short Term...EBW
Long Term...EBW
Aviation...BJS
Hazardous weather outlook, Mar 27, 8:33 AM CST, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1033 AM EDT Mon Mar 27 2017

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-281445-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
1033 AM EDT Mon Mar 27 2017 /933 AM CDT Mon Mar 27 2017/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Strong to severe thunderstorms are possible this afternoon and evening.
The most likely hazard is damaging winds, but there is some
potential for large hail and brief spin-up tornadoes, especially in
central Kentucky along and west of Interstate 65.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms will be possible again Thursday into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report hail of any size and wind damage
today and tonight.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

EBW/AMS

In the hours before

Special weather statement, Mar 27, 12:49 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Louisville KY
149 PM CDT MON MAR 27 2017

KYZ026-271915-
Ohio-
149 PM CDT MON MAR 27 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OHIO COUNTY...

At 149 PM CDT, a strong thunderstorm was located near Livermore,
moving northeast at 35 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Hartford, Dukehurst, Taffy, Matanzas, Buford, No Creek, Jingo,
Pleasant Ridge, Heflin and Coffman.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3749 8712 3748 8711 3755 8705 3758 8701
      3763 8695 3762 8692 3763 8691 3765 8687
      3747 8679 3740 8710 3746 8710 3748 8713
TIME...MOT...LOC 1849Z 233DEG 29KT 3746 8710

SCHOETTMER

The radar

The Nashville radar (KOHX), 80 km away, was scanning. The volume nearest the first event began at 19:05 UTC.

Open the radar archive at this moment

Event by event

21 thunderstorm wind, 19 hail, 1 tornado. Local standard time, as filed.

Hail, Barren

When
March 27, 1:08 PM CST
Where
Barren County, Austin
Measured
0.75 in hail
Reported by
Public
Coordinates
36.820, -86.020

Hail, Ohio

When
March 27, 1:30 PM CST
Where
Ohio County, 1.78 mi WNW of Fordsville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.640, -86.750

Hail, Butler

When
March 27, 1:55 PM CST
Where
Butler County, 1.1 mi E of Dexterville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.320, -86.650

Hail, Hardin

When
March 27, 3:13 PM EST
Where
Hardin County, Rineyville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.750, -85.970

Hail, Hardin

When
March 27, 3:21 PM EST
Where
Hardin County, 0.69 mi S of Rogersville
Measured
0.88 in hail
Reported by
Public
Coordinates
37.810, -85.930

Hail, Hardin

When
March 27, 3:23 PM EST
Where
Hardin County, 0.55 mi E of Long View
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
37.780, -85.910

Hail, Bullitt

When
March 27, 3:43 PM EST
Where
Bullitt County, 1.38 mi N of Belmont
Measured
1.75 in hail
Reported by
Public
Coordinates
37.900, -85.720

Hail, Ohio

When
March 27, 2:48 PM CST
Where
Ohio County, 0.69 mi N of Beaver Dam
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.410, -86.880

Thunderstorm Wind, Warren

When
March 27, 3:13 PM CST
Where
Warren County, 0.72 mi SSW of Memphis Jct
Measured
53 kt (61 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
36.940, -86.484

The public reported trees down at the intersection of Memphis Junction Road and Nashville Road southwest of Bowling Green.

Thunderstorm Wind, Warren

When
March 27, 3:15 PM CST
Where
Warren County, 1.48 mi E of Memphis Jct
Measured
53 kt (61 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.953, -86.453

Broadcast media reported trees were down blocking the intersection of Smallhouse Road and Walnut.

Thunderstorm Wind, Grayson

When
March 27, 3:18 PM CST
Where
Grayson County, 1.65 mi E of Black Rock
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.470, -86.340

Local law enforcement reported that severe thunderstorm winds downed multiple trees across Millwood and Leitchfield.

Hail, Garrard

When
March 27, 4:22 PM EST
Where
Garrard County, Lancaster
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
37.620, -84.580

Hail, Warren

When
March 27, 3:23 PM CST
Where
Warren County, (Bwg)bowling Green A
Measured
0.88 in hail
Reported by
Public
Coordinates
36.970, -86.420

Hail, Spencer

When
March 27, 4:42 PM EST
Where
Spencer County, 0.54 mi E of Yoder
Measured
1 in hail
Reported by
Public
Coordinates
38.070, -85.340

Hail, Hardin

When
March 27, 4:45 PM EST
Where
Hardin County, 0.55 mi W of Howe Vly
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.680, -86.090

Thunderstorm Wind, Barren

When
March 27, 3:48 PM CST
Where
Barren County, 1.21 mi SE of Glasgow Muni Arpt
Measured
53 kt (61 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
37.020, -85.932

Trained spotters reported power lines down on Happy Valley Road.

Thunderstorm Wind, Hart

When
March 27, 3:48 PM CST
Where
Hart County, 1.77 mi NW of Horse Cave
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
37.200, -85.940

Local broadcast media reported that severe thunderstorm winds tipped over a semi-truck on Interstate 65 near Horse Cave Kentucky.

Thunderstorm Wind, Metcalfe

When
March 27, 4:03 PM CST
Where
Metcalfe County, 1.38 mi NNE of Savoyard to 2.14 mi NNE of Savoyard
Measured
53 kt (61 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
37.139, -85.722

Two outbuildings along Iron Mountain Rd west of Center were partially collapsed by thunderstorm winds.

Tornado, Metcalfe

When
March 27, 4:05 PM CST to 4:06 PM CST
Where
Metcalfe County, 1.15 mi WNW of Center to 0.99 mi NW of Center
Rating
EF1
Path length
0.31 mi
Path width
100 yd
Property damage
$300,000
Reported by
NWS Storm Survey
Coordinates
37.137, -85.699

This squall-line tornado was on the ground for just over a quarter of a mile, but caused considerable destruction. It touched down about 0.3 miles southwest of Center, destroying two large barns and a small outbuilding in addition to taking the roof off a small home. The front porch of a nearby home was briefly raised, causing the supports to fall out. The tornado moved northeast, streaming debris from the four buildings in a cyclonic pattern and into a nearby automotive repair shop that had one door blown in and another outward. The large metal shop had minor roof damage, but was pierced in several locations by debris from the outbuildings to the southwest and the entire facility was shifted slightly off its foundation. Numerous vehicles near the repair shop sustained damage when hit by large debris from the barns to the southwest. The cab of a small pickup was crushed by debris and the vehicle blown onto Highway 969. An RV parked next to the shop was blown into a utility pole. Several other vehicles had windows broken out. Metal roof panels from the destroyed buildings, along with insulation from the small home, was wrapped around trees as far as a half mile from their origin, with other small debris observed as far as 3/4 mile from the initial touchdown location.

Hail, Nelson

When
March 27, 5:10 PM EST
Where
Nelson County, Coxs Creek
Measured
1.5 in hail
Reported by
Public
Coordinates
37.900, -85.470

The public reported hail 1.5 inches in diameter and sent a picture to the local TV station via Twitter.

Thunderstorm Wind, Metcalfe

When
March 27, 4:10 PM CST
Where
Metcalfe County, 2.85 mi ESE of Randolph
Measured
53 kt (61 mph) estimated gust
Property damage
$50,000
Reported by
State Official
Coordinates
36.960, -85.650

State officials reported that a barn was blown down on Randolph Road.

Hail, Shelby

When
March 27, 5:16 PM EST
Where
Shelby County, 0.69 mi N of Waddy
Measured
1 in hail
Reported by
Public
Coordinates
38.140, -85.070

Hail up to the size of quarters covered the ground.

Hail, Nelson

When
March 27, 5:18 PM EST
Where
Nelson County, 0.69 mi N of Fairfield
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.940, -85.380

Hail, Nelson

When
March 27, 5:18 PM EST
Where
Nelson County, 2.97 mi NNE of Coxs Creek
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.940, -85.450

A trained spotter reported hail 1 inch in diameter.

Thunderstorm Wind, Green

When
March 27, 4:20 PM CST
Where
Green County, 1.3 mi WSW of Bramlett
Measured
53 kt (61 mph) estimated gust
Reported by
State Official
Coordinates
37.160, -85.490

State officials reported trees down in the area.

Thunderstorm Wind, Green

When
March 27, 4:20 PM CST
Where
Green County, 0.51 mi SW of Greensburg
Measured
53 kt (61 mph) estimated gust
Reported by
State Official
Coordinates
37.264, -85.505

State officials reported trees down across West Hodgenville Avenue.

Thunderstorm Wind, Green

When
March 27, 4:20 PM CST
Where
Green County, 1.41 mi WNW of Greensburg
Measured
53 kt (61 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
37.281, -85.522

State officials reported power poles down blocking portions of Highway 88 near Greensburg.

Thunderstorm Wind, Green

When
March 27, 4:21 PM CST
Where
Green County, 1.21 mi SSW of Bluff Boom
Measured
53 kt (61 mph) estimated gust
Reported by
State Official
Coordinates
37.264, -85.478

State officials reported 2 trees down at the intersection of Ralph Vaughn Road and Jess Nunn Road.

Hail, Anderson

When
March 27, 5:25 PM EST
Where
Anderson County, 1.49 mi NNW of Alton Station
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
38.100, -84.960

Hail up to golf balls were recorded.

Hail, Franklin

When
March 27, 5:38 PM EST
Where
Franklin County, 2.14 mi SW of Bridgeport
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.150, -84.980

Trained spotters reported lots of hail up to the size of quarters covering Interstate 64.

Thunderstorm Wind, Franklin

When
March 27, 5:40 PM EST
Where
Franklin County, 1.38 mi N of Lanes Mill
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
38.120, -84.880

The Franklin County Mesonet near Frankfort recorded a 51 knot wind gust.

Thunderstorm Wind, Adair

When
March 27, 4:42 PM CST
Where
Adair County, 1.49 mi SSE of Craycraft
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.080, -85.190

Local law enforcement reported that severe thunderstorm winds brought down a tree, blocking portions of Russell Springs Road east of Columbia.

Thunderstorm Wind, Clinton

When
March 27, 4:43 PM CST
Where
Clinton County, 1.11 mi E of Snow
Measured
53 kt (61 mph) estimated gust
Reported by
State Official
Coordinates
36.750, -85.110

State officials reported trees down on State Garage Road.

Hail, Franklin

When
March 27, 5:45 PM EST
Where
Franklin County, 0.88 mi SE of Stedmantown
Measured
1 in hail
Reported by
Public
Coordinates
38.210, -84.810

The public reported hail up to the size of quarters.

Thunderstorm Wind, Washington

When
March 27, 5:49 PM EST
Where
Washington County, 1.8 mi W of Willisburg to 1.28 mi WSW of Willisburg
Measured
70 kt (81 mph) estimated gust
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
37.796, -85.153

A one-half mile long area of straight-line wind damage was surveyed southwest of Willisburg. The most significant damage was to a sturdy Amish school house that lost part of its roof, and to a nearby home that had lost the vertical supports to its front porch when the roof briefly lifted. Several trees were also downed and minor roof damage occurred to two outbuildings.

Thunderstorm Wind, Washington

When
March 27, 5:51 PM EST
Where
Washington County, 0.78 mi E of Willisburg
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
37.798, -85.106

The southwest corner of a large, well-constructed barn was blown in, with several roofing panels removed.

Thunderstorm Wind, Russell

When
March 27, 5:07 PM CST
Where
Russell County, 1.11 mi E of Manntown
Measured
53 kt (61 mph) estimated gust
Reported by
State Official
Coordinates
36.870, -85.150

State officials reported trees down on Highway 127.

Thunderstorm Wind, Mercer

When
March 27, 6:08 PM EST to 6:10 PM EST
Where
Mercer County, 1.82 mi SE of Mayo to 0.19 mi W of Mc Afee
Measured
75 kt (86 mph) estimated gust
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
37.852, -84.906

Thunderstorm winds blew down several trees along and south of State Road 1160 (Talmage Mayo Rd) west of U.S. Highway 127. A large barn was blown down near the intersection of these two roads.

Thunderstorm Wind, Mercer

When
March 27, 6:12 PM EST
Where
Mercer County, 0.85 mi SSW of Ebenezer to 2.6 mi SSE of Ebenezer
Measured
55 kt (63 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
37.869, -84.828

Thunderstorm winds blew down several trees along Harvey Pike 10 to 12 miles northeast of Harrodsburg.

Thunderstorm Wind, Garrard

When
March 27, 6:15 PM EST
Where
Garrard County, 4.77 mi NNW of Buena Vista
Measured
53 kt (61 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
37.814, -84.702

The Garrard County emergency manager reported that severe thunderstorm winds partially tore off a roof to a barn on Brenda Way.

Thunderstorm Wind, Fayette

When
March 27, 6:39 PM EST
Where
Fayette County, 0.88 mi NE of Jonestown
Measured
53 kt (61 mph) estimated gust
Reported by
Public
Coordinates
37.990, -84.490

The public reported a large tree down due to severe thunderstorm winds.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2017Every state in 2017This day in weather historyThe tornado archive for Kentucky, 2017Warnings in Kentucky, March 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 677165, 677166, 677167, 677168, 677169, 677170, 677171, 677172, 677182, 677183, 677198, 677173, 677174, 677175, 677176, 677184, 677185, 677186, 681688, 677177, 686295, 677178, 677163, 677164, 677187, 677189, 677190, 677188, 677179, 677180, 677196, 677197, 677191, 677181, 686274, 677194, 677192, 686287, 686290, 677199, and more.